Alert archive / Oklahoma / Flash Flood Watches in 2017
Flash Flood Watch 5, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 18, 2017, 1:13 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at May 18, 2017, 7:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 1:13 PM CDT (18:13 UTC)
- In effect from
- May 18, 2017, 7:00 PM CDT
- Expired
- May 20, 2017, 7:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.4
The text
As transmitted.
330 WGUS64 KTSA 181813 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 113 PM CDT Thu May 18 2017 ...SEVERAL ROUNDS OF STORMS COULD BRING MORE FLOODING TO PORTIONS OF NORTHEAST OKLAHOMA TONIGHT THROUGH SATURDAY... OKZ054>067-070-071-190215- /O.NEW.KTSA.FF.A.0005.170519T0000Z-170520T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 113 PM CDT Thu May 18 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... The National Weather Service in Tulsa has issued a * Flash Flood Watch for portions of east central Oklahoma... northeast Oklahoma and southeast Oklahoma...including the following counties...in east central Oklahoma...Muskogee and Okfuskee. in northeast Oklahoma...Craig...Creek...Delaware... Mayes...Nowata...Okmulgee...Osage...Ottawa...Pawnee...Rogers... Tulsa...Wagoner and Washington OK. in southeast Oklahoma... McIntosh. * From 7 PM CDT this evening through Saturday morning * Multiple rounds of heavy rainfall are possible beginning tonight through Saturday. Storms will form along the dryline this afternoon across western Oklahoma with a complex of storms affecting northeast Oklahoma tonight and through early Friday morning. Additional storms will form Friday afternoon as upper level trough moves east into the Plains. Widespread storm total rainfall of 2 to 4 inches is expected through Saturday with locally higher amounts. * Given recent heavy rainfall and expected precipitation, both flash flooding and river flooding are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$ CORFIDI
4 follow-up statements
711 WGUS64 KTSA 190821 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 321 AM CDT Fri May 19 2017 ...SEVERAL ROUNDS OF STORMS COULD BRING MORE FLOODING TO PORTIONS OF NORTHEAST OKLAHOMA TONIGHT THROUGH SATURDAY... ARZ001-002-010-011-019-020-029-OKZ068-069-072>076-192200- /O.EXA.KTSA.FF.A.0005.000000T0000Z-170520T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Cherokee-Adair-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 321 AM CDT Fri May 19 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... The National Weather Service in Tulsa has expanded the * Flash Flood Watch to include portions of Arkansas and Oklahoma...including the following counties...in Arkansas... Benton...Carroll...Crawford...Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Haskell... Latimer...Le Flore...Pittsburg and Sequoyah. * Through Saturday morning * Multiple rounds of heavy rainfall are possible through Saturday morning. Widespread storm total rainfall amounts of 2 to 4 inches are expected through Saturday with locally higher amounts. * Given recent heavy rainfall and expected precipitation, both flash flooding and river flooding are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$ OKZ054>067-070-071-192200- /O.CON.KTSA.FF.A.0005.000000T0000Z-170520T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 321 AM CDT Fri May 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * Portions of east central Oklahoma...northeast Oklahoma and southeast Oklahoma...including the following counties...in east central Oklahoma...Muskogee and Okfuskee. in northeast Oklahoma...Craig...Creek...Delaware...Mayes...Nowata... Okmulgee...Osage...Ottawa...Pawnee...Rogers...Tulsa...Wagoner and Washington OK. in southeast Oklahoma...McIntosh. * Through Saturday morning * Multiple rounds of heavy rainfall are possible through Saturday morning. Widespread storm total rainfall amounts of 2 to 4 inches are expected through Saturday with locally higher amounts. * Given recent heavy rainfall and expected precipitation, both flash flooding and river flooding are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
742 WGUS64 KTSA 192032 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 332 PM CDT Fri May 19 2017 ...ADDITIONAL ROUNDS OF STORMS COULD BRING MORE FLOODING TO PORTIONS OF NORTHEAST OKLAHOMA TONIGHT THROUGH SATURDAY... OKZ049-053-200445- /O.EXA.KTSA.FF.A.0005.000000T0000Z-170520T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 332 PM CDT Fri May 19 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... The National Weather Service in Tulsa has expanded the * Flash Flood Watch to include a portion of southeast Oklahoma... including the following counties...Choctaw and Pushmataha. * Through Saturday morning * Additional rounds of heavy rainfall are possible tonight through Saturday morning. Widespread storm total rainfall amounts of 2 to 4 inches are expected through Saturday with locally higher amounts. * Given recent heavy rainfall and expected precipitation, both flash flooding and river flooding are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. Heavy rains flood roads and low lying areas rapidly. Do not drive your vehicle into areas where water covers the road to unknown depths. Take a different route to reach your destination or wait until the water recedes. && $$ ARZ001-002-010-011-019-020-029-OKZ054>076-200445- /O.CON.KTSA.FF.A.0005.000000T0000Z-170520T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 332 PM CDT Fri May 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Craig...Creek...Delaware... Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... Nowata...Okfuskee...Okmulgee...Osage...Ottawa...Pawnee... Pittsburg...Rogers...Sequoyah...Tulsa...Wagoner and Washington OK. * Through Saturday morning * Additional rounds of heavy rainfall are possible through Saturday morning. Widespread storm total rainfall amounts of 2 to 4 inches are expected through Saturday with locally higher amounts. * Given recent heavy rainfall and expected precipitation, both flash flooding and river flooding are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. Heavy rains flood roads and low lying areas rapidly. Do not drive your vehicle into areas where water covers the road to unknown depths. Take a different route to reach your destination or wait until the water recedes. && $$ CORFIDI
846 WGUS64 KTSA 200247 FFATSA Flood Watch National Weather Service Tulsa OK 947 PM CDT Fri May 19 2017 ...ADDITIONAL ROUNDS OF STORMS COULD BRING MORE FLOODING TO PORTIONS OF NORTHEAST OKLAHOMA TONIGHT THROUGH SATURDAY... ARZ001-002-010-011-019-020-029-OKZ049-053>076-201100- /O.CON.KTSA.FF.A.0005.000000T0000Z-170520T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 947 PM CDT Fri May 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Craig...Creek... Delaware...Haskell...Latimer...Le Flore...Mayes...McIntosh... Muskogee...Nowata...Okfuskee...Okmulgee...Osage...Ottawa... Pawnee...Pittsburg...Pushmataha...Rogers...Sequoyah...Tulsa... Wagoner and Washington OK. * Until 7 AM CDT Saturday * Additional rounds of heavy rainfall will continue tonight along and southeast of Interstate 44. Widespread storm total rainfall amounts of 2 to 4 inches are expected through Saturday with locally higher amounts up to 6 inches possible. The threat will gradually decrease from northwest to southeast later tonight. * Given recent heavy rainfall and expected precipitation, both flash flooding and river flooding are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. Heavy rains flood roads and low lying areas rapidly. Do not drive your vehicle into areas where water covers the road to unknown depths. Take a different route to reach your destination or wait until the water recedes. && $$
621 WGUS64 KTSA 200819 FFATSA Flood Watch National Weather Service Tulsa OK 319 AM CDT Sat May 20 2017 OKZ054>067-200930- /O.CAN.KTSA.FF.A.0005.000000T0000Z-170520T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner 319 AM CDT Sat May 20 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Oklahoma and northeast Oklahoma has been cancelled. The rain has ended across the area or will be ending shortly. However, areal flooding will continue for the next several hours as the rain continues to runoff. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-201200- /O.CON.KTSA.FF.A.0005.000000T0000Z-170520T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 319 AM CDT Sat May 20 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Haskell...Latimer...Le Flore...McIntosh...Muskogee...Pittsburg...Pushmataha and Sequoyah. * Until 7 AM CDT this morning * Showers and thunderstorms are expected to continue through the morning with additional rainfall possibly leading to flash flooding. * Given recent heavy rainfall and expected precipitation, both flash flooding and river flooding are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. Heavy rains flood roads and low lying areas rapidly. Do not drive your vehicle into areas where water covers the road to unknown depths. Take a different route to reach your destination or wait until the water recedes. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 18, 12:44 PM CDT, 29 minutes earlier.
Area forecast discussion, May 18, 12:44 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1244 PM CDT Thu May 18 2017 .DISCUSSION... The 18Z TAF discussion is included below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail this afternoon, with storm potential increasing this evening and overnight across E OK/NW AR. Used tempo groups to try and pinpoint the most favorable time at any given site, but this could change and amendments would be needed. MVFR possibly even IFR conditions are possible with any storms, along with strong wind gusts. MVFR conditions will prevail Friday morning. Lacy && .PREV DISCUSSION... /Issued 1114 AM CDT Thu May 18 2017/ DISCUSSION... The 12Z soundings across the region, along with goes16 water vapor imagery, show a stout EML in place over the region, in advance of an approaching upper level low over the southern Rockies. Rich low level moisture is returning north beneath the cap, with 70 dewpoint air lifting north into eastern Oklahoma to the south of a warm front over southern Kansas. A dryline is taking shape south of surface low across far western Oklahoma. Hi-res CAM models have shown for several runs now that a north- south band of elevated convection could form by early afternoon across western Oklahoma. Some of this convection could congeal into clusters and pose a wind threat into the evening across portions of eastern Oklahoma. Otherwise the focus remains to the west, where surface based storms are expected to fire along the dryline and near the warm front by mid to late afternoon out in western Oklahoma. These storms will pose the greatest risk of severe weather as they track generally to the northeast. The area with the greatest potential for discrete storms, and thus the highest tornado and largest hail risk, will be to the northwest of Tulsa closest to where surface based storms are expected to initiate. Eventually, storms are expected to evolve into clusters or lines and pose a damaging wind threat tonight into eastern Oklahoma. Isolated tornadoes could occur with any bowing line segments as well. Lacy PREV DISCUSSION... /Issued 648 AM CDT Thu May 18 2017/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Surging low-level moisture overnight has moved in an MVFR sct/bkn cloud deck this morning. This deck should scour out a bit later this morning with cloud deck rising to VFR by late morning. Focus turns to timing of convection tonight. A line of convection will fire across western Oklahoma and move east with time. Hi-res models have the line nearing the far eastern terminals between 03-05Z, however, models aren't in very good agreement as to the overall evolution and extent of the convective line and timing will likely be adjusted in a future issuance. PREV DISCUSSION... /Issued 337 AM CDT Thu May 18 2017/ DISCUSSION... As expected...surface dryline has quickly retreated west tonight with mainly mid/upper 60s dewpoints across the region at this time. The atmosphere will become quite unstable this afternoon...and while there are some signals that a few storms could develop across southeast OK late today...the main concern will come from storms developing well to our west. Expect explosive development by late afternoon near the triple point across southwest KS southward along/ahead of the dryline across far western OK. Several clusters of storms will likely organize into the evening/overnight hours...with strong/severe storms tracking east into northeast OK and possibly northwest AR late Thursday night. The active weather continues into Friday...as additional storms are expected to fire along the eastward advancing dryline. Forecast shear profiles appear more than sufficient for rotating storms...with all modes of severe weather possible Friday afternoon and into the evening hours. Convection should eventually evolve into a more linear mode Friday night as the cold front overtakes the dryline and surges into the forecast area. Showers/storms will linger into Saturday...especially across southeast OK and western AR...with the activity finally pushing south by Saturday night. Will also need to monitor the heavy rain potential through Saturday night. Sunday and into early next week is looking cooler and drier...with showers/storms returning to the forecast Monday night as another front moves through the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 81 62 73 / 60 50 90 40 FSM 71 87 68 78 / 30 40 70 80 MLC 71 84 65 75 / 50 30 90 60 BVO 67 82 59 72 / 60 60 90 40 FYV 67 82 64 74 / 50 30 70 70 BYV 69 83 65 75 / 50 30 70 70 MKO 68 83 64 73 / 50 40 90 60 MIO 68 82 63 73 / 60 40 90 50 F10 68 80 61 74 / 50 50 90 50 HHW 70 86 69 76 / 50 40 70 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...30
Hazardous weather outlook, May 18, 1:00 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
100 PM CDT Thu May 18 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
100 PM CDT Thu May 18 2017
...SEVERE STORM POTENTIAL INCREASES THIS EVENING AND CONTINUES
INTO FRIDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...North of I-44 and west of highway 75.
ONSET...after 6 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and to a lesser extent Northwest Arkansas.
ONSET...after 6 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...after midnight.
HEAVY RAIN.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...after midnight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...ongoing.
DISCUSSION...
An enhanced to moderate risk of severe storms is forecast late this
afternoon and into tonight across Eastern Oklahoma. Very large hail,
in excess of 2 inches in diameter, damaging winds and isolated
tornadoes are possible, with the greatest risk northwest of Tulsa. A
slight risk of severe storms is forecast for Western Arkansas late
tonight. Damaging winds and marginally severe hail would be the main
threats, mainly after midnight.
Strong to severe storms are expected to develop over western
Oklahoma this afternoon and are expected to move east toward the
region by late this afternoon and into the evening. The best chance
for discrete surface based cells, and thus the highest tornado and
largest hail threat, will be to the northwest of Tulsa over Osage
and Pawnee counties this evening, closer to where surface based
storms are expected to initiate along forcing boundaries by late
this afternoon.
Storms are expected to gradually grow into clusters or lines this
evening as they move into Eastern Oklahoma. Damaging winds and
large hail would be the main threats. An isolated tornado could
occur with any bowing line segments.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...High Wind
Potential...Heavy Rain Potential.
SUNDAY...No Hazards.
MONDAY...Severe Thunderstorm Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Another round of strong to severe storms are expected Friday into
early Saturday as upper level system approaches the region.
Storms will fire along the dryline and cold front, becoming more
numerous with time. All modes of severe will be possible,
especially early when storms are more discrete, with storms again
merging into a line as they move east. Severe threat will
transition to more of a wind and heavy rain/flooding threat as
the night goes on. Convection will linger into Saturday while
gradually weakening, across northwest Arkansas and southeast
Oklahoma.
A system dropping through the region in northwest flow will bring
another round of storm potential Monday and Tuesday. A limited
risk for severe weather can be expected with this system.
weather.gov/tulsa Contains additional information.
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:41 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 49 min |
Nearby
Flash Flood Watches in Oklahoma, 2017Flash Flood Watches in Arkansas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.